Thunderstorm Wind, Marshall
- When
- August 12, 11:25 AM CST to 11:28 AM CST
- Where
- Marshall County, Albertville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.267, -86.217
A tree was blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 12, 7:47 AM CST, 3 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 847 AM CDT FRI AUG 12 2005 .DISCUSSION... ACTIVE CONVECTIVE DAY APPEARS ON TAP AS UPPER LOW SPINNING BETWEEN KMOB AND KMEI DRIFTS N. OF INCREASING CONCERN IS DECENT DRY SLOT WRAPPING INTO THE CIRCULATION...WHICH MAY ENHANCE DOWNDRAFT POTENTIAL AND LOCAL DOWNBURST THREAT. FORECAST SOUNDINGS REFLECT THIS DRY AIR MOVING INTO THE VALLEY BETWEEN 18Z-21Z...WITH MPDI INCREASING TO AROUND 1.0. 88DS ALREADY SHOWING CELLS CROPPING UP IN THE DRY SLOT BETWEEN KBMX AND KANB. STORM MOTION VECTORS ARE SLIM...WITH A SLIGHT NORTH-NORTHWEST DRIFT EXPECTED ON RFQ OF UPPER LOW. CONVECTION IN MS HAS DEVELOPED ON N-S 8H WEAK TROF REFLECTION NOTED ON 12Z ANALYSIS. THERMODYNAMIC PARAMETERS SHOW SBCAPES REACHING 2000-3000 J/KG QUITE EASILY THIS AFTERNOON. PWATS REMAIN NEAR 2 INCHES...SO SLOW MOVERS WILL BE LOCAL GULLY WASHERS. UPPER LOW APPEARANCE AND FAVORABLE THERMODYNAMICS PROMPT ME TO INCREASE POPS TO AT LEAST 40 PERCENT...POSSIBLY A BIT HIGHER IN OUR AL COUNTIES. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 902 AM CDT FRI AUG 12 2005 ALZ001>010-016-TNZ076-096-097-121815- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 902 AM CDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... SCATTERED STRONG THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN ALABAMA AROUND MIDDAY...DRIFTING SLOWLY NORTH OR NORTHWEST INTO SOUTHERN MIDDLE TENNESSEE EARLY THIS AFTERNOON. THESE STORMS WILL CARRY A RISK OF GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY DOWNPOURS SIGNIFICANTLY REDUCING VISIBILITY. AN ISOLATED THUNDERSTORM OR TWO MAY BE CAPABLE OF DAMAGING LOCAL DOWNBURST WINDS GREATER THAN 60 MPH. THE STORM RISK WILL LAST INTO THE EARLY EVENING HOURS BEFORE DIMINISHING AROUND SUNSET. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A TYPICAL SUMMERTIME PATTERN WILL PERSIST THROUGH THE PERIOD. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ADVISED THAT ISOLATED DAMAGING WIND PRODUCING STORMS ARE POSSIBLE TODAY. OTHERWISE...ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH THE OUTLOOK PERIOD. KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1151 AM CDT FRI AUG 12 2005 ALZ008-016-121730- CULLMAN-MARSHALL- 1151 AM CDT FRI AUG 12 2005 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN AND MARSHALL COUNTIES... AT 1149 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR ARAB...AND MOVING LESS THAN 5 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. LOCAL RAINFALL OF AROUND ONE INCH IS POSSIBLE IN 30 MINUTES. * LOCATIONS IN OR NEAR THE PATH INCLUDE... EDDY. ARAB. JOPPA. IF ON OR NEAR LAKE GUNTERSVILLE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM KULA
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1151 AM CDT FRI AUG 12 2005 ALZ008-016-121730- CULLMAN-MARSHALL- 1151 AM CDT FRI AUG 12 2005 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN AND MARSHALL COUNTIES UNTIL 1230 PM... AT 1149 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR ARAB...AND MOVING LESS THAN 5 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. LOCAL RAINFALL OF AROUND ONE INCH IS POSSIBLE IN 30 MINUTES. * LOCATIONS IN OR NEAR THE PATH INCLUDE... EDDY. ARAB. JOPPA. IF ON OR NEAR LAKE GUNTERSVILLE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM KULA
The Northeast Alabama radar (KHTX), 75 km away, was scanning. The volume nearest the first event began at 17:22 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was blown down.
A downburst blew over an old barn and knocked down several trees near the intersection of Highways 243 and 24.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469697, 5469698.